MAUDE Adverse Event Report: DEPUY MITEK LLC US ANTEROMEDIAL FEMORAL AIMER 7.5MM -NS; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK

DEPUY MITEK LLC US ANTEROMEDIAL FEMORAL AIMER 7.5MM -NS; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK
Model Number 254687
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).The lot was unknown.The lot number was unknown; therefore, the expiration date, manufacturing site name, and device manufacture date were unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the customer in australia that during an anterior cruciate ligament reconstruction procedure on in that during an unknown surgery on an (b)(6) 2022, it was observed that the anteromedial femoral aimer 7.5mm device was shedding metal particulates in the knee joint.All the metal particulates were removed and another like device was used to complete the procedure with a delay of five minutes.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The lot number was reported as unknown on the initial report; and has been updated accordingly.Udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary
=
> the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received and photos provided by the customer.Visual observation revealed that the markings on the shaft are slighly faded.From the appearance of the device, it can be determined that the device is worn.The handle distal revealed that the device had been heavily used due to it was found striations on the metal surface, the tip lost its metal shape.This complaint can be confirmed.The photos showed the wear condition found during the physical evaluation.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.The possible root cause for condition can be attributed when the device being dropped/ mishandled on hard surface causing the damage.For the damage in the metal surface can be related when the device being dropped or hitting other metal instruments or excess force being exerted while use, as well as rough use during a long time ago.As per ifu, inspect for damage prior to use.Replace a damaged, worn or bent instrument.End of useful instrument life is generally determined by wear or damage from handling or surgical use.Clean instruments as soon as possible after use and clean delicate instruments separately from other instruments.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
ANTEROMEDIAL FEMORAL AIMER 7.5MM -NS
Common Device Name
ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13624657
Report Number1221934-2022-00651
Device Sequence Number5059854
Product Code LXH
UDI-Device Identifier10886705013685
UDI-Public10886705013685
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number254687
Device Catalogue Number254687
Device Lot Number1310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer02/27/2022
03/18/2022
04/04/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date03/17/2022
03/21/2022
04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown